1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Terrible Blood Glucose

Discussion in 'Type 1 Diabetes' started by Abo2000, Jan 8, 2021.

  1. Abo2000

    Abo2000 · Member

    Messages:
    22
    Likes Received:
    6
    Trophy Points:
    23
    Hi all I hope everyone is well.
    I’m on Lantus 16U in the morning and Novorapid bolus.

    For the past few weeks, even couple of months, I’ve had more or less solid (good) blood glucose control, I attribute it to my CGM it’s been so useful.

    In the last few days, my blood glucose levels have been out of control, I have lowered significantly my insulin to carb ration from 1:10/1:11 that it was a couple of weeks ago, to 1:8 now and even with that I can’t get my levels down.
    I had to add a correction dose of 3U after a meal, and it lowered my blood glucose levels by 2mmol/L instead of the usual 8/9 (I was on 15mmol/L).

    I exercise as well to help but even that has not provided too much help.
    I’ve checked my ketones and they remain at 0.1 consistently.

    What do I do? Why is this happening??
    I was diagnosed about 8 months ago.

    Thank you all for your help in advance, here’s my BG levels from today
    IMG_2767.jpg
     
  2. Abo2000

    Abo2000 · Member

    Messages:
    22
    Likes Received:
    6
    Trophy Points:
    23
    And this is considered an alright day compared to the last few
     
  3. OptimisticT1D

    OptimisticT1D Type 1 · Member

    Messages:
    15
    Likes Received:
    6
    Trophy Points:
    23
    it seems to me like you were in your honeymoon period :) i would suggest discuss this with your doctor..you ratios may need to be recalculated. have you made any changes to the kind of food you eat? (protiens/carbs/fat/mix)
     
    • Like Like x 1
  4. Abo2000

    Abo2000 · Member

    Messages:
    22
    Likes Received:
    6
    Trophy Points:
    23
    catastrophic, thank you for letting me know, I will get in touch with a specialist. I’ve not made any changes to the food I eat
     
    • Agree Agree x 1
  5. OptimisticT1D

    OptimisticT1D Type 1 · Member

    Messages:
    15
    Likes Received:
    6
    Trophy Points:
    23
    all the very best!!

    catastrophic this is not, really :) you have good control. just the numbers will change a bit and that's normal!
     
    • Like Like x 1
  6. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    960
    Likes Received:
    515
    Trophy Points:
    153
    No it is not catastrophic. You may be disappointed but you are also human and trying to mimic the behaviour of a fickle body.
    Don't beat yourself up: give yourself a pat on the back for being on the ball and noticing.
    If the change has only been in the last couple of days, I would check
    - your CGM against finger ricks. You may have a dodgy sensor
    - your insulin. Might be worthwhile changing your pen and/or cartridge.
    - yourself. Do you have a cold? Are you stressed? Both of these can impact your blood sugars

    Above all, be nice to yourself and don't get down because of a few days higher than you would like.
     
    • Agree Agree x 2
    • Friendly Friendly x 1
  7. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    15,532
    Likes Received:
    11,581
    Trophy Points:
    298
    Hi,

    A honeymoon ending could be a factor & you may need to liaise with your HCPs.

    Lantus... Did you happen to be halfway/two thirds down the cartridge when this happened?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook